Alert archive / California / Heat Advisories in 2017
Heat Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Aug 27, 2017, 6:49 AM PDT for 4 counties in California. It took effect at Aug 27, 2017, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2017, 6:49 AM PDT (13:49 UTC)
- In effect from
- Aug 27, 2017, 11:00 AM PDT
- Expired
- Aug 27, 2017, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WWUS76 KEKA 271349 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 649 AM PDT Sun Aug 27 2017 CAZ102-104>108-110>113-280300- /O.NEW.KEKA.HT.Y.0004.170827T1800Z-170828T0300Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 649 AM PDT Sun Aug 27 2017 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING BELOW 3500 FEET... The National Weather Service in Eureka has issued a Heat Advisory...which is in effect from 11 AM this morning to 8 PM PDT this evening. * LOCATIONS INCLUDE...Gasquet...Weaverville...Hayfork...Honeydew...Willow Creek...Garberville...Ukiah...Willits...Covelo...and various locations throughout interior northwest California. * TEMPERATURES...High temperatures between 98 and 108 degrees. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids,stay in an air-conditioned room,stay out of the sun,and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Aug 27, 4:25 AM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 27, 4:25 AM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 425 AM PDT Sun Aug 27 2017 .SYNOPSIS...Hot conditions can be expected again throughout the interior today, with another round of warm temperatures and sunny skies along the coast as well. Temperatures will remain well above normal across the interior through Tuesday, with modest cooling by mid-week. More hot temperatures are expected this weekend. && .DISCUSSION...Another few days of hot and dry conditions can be expected throughout the region as high pressure aloft continues unabated. Conditions today will likely be very similar to what occurred yesterday, with interior temperatures likely to reach near and slightly above 100 degrees in many areas. Along the coast, mid-level temperatures continue to warm with the assistance of developing southeast flow aloft, and the marine layer remains very shallow. As a result, coastal locations can expect to see another warm and cloudless day, and likely even a few degrees warmer than what was seen yesterday. As a result, today may very well end up being one of the warmest days of the calendar year in some coastal cities. In fact, temperatures in downtown Eureka and Arcata may very well reach into the low 70s, with some outer neighborhoods like Cutten and Fieldbrook climbing to near 80 degrees. If this occurs, it will be the first time that temperatures at the weather station on Woodley Island have reached 70 degrees since November 7 of last year...a streak of 289 days. As for the smoke...generally light winds will persist again today, with gradually increasing westerly onshore flow during the day, and light offshore flow overnight. Prevailing winds aloft have also turned to the south-southeast, which will likely begin to carry some of the higher level smoke northward into Oregon. However, folks will continue to see smoke in the Klamath and Trinity River valleys, with some improvement from mid to late afternoon as the inversion breaks and smoke is allowed to disperse. Temperatures will once again be well above normal tomorrow and Tuesday throughout the interior, although a steadily deepening marine layer will result in steadily cooling temperatures along the coast. This deepening marine layer will also bring the return of coastal stratus, likely arriving by tomorrow morning. by mid- week, the upper level ride will weaken slightly and allow for a brief period of modest cooling Wednesday and maybe Thursday...with an emphasis on "modest." Even during this time period temperatures will remain near to slightly above normal. Heat will return with a vengeance toward the end of the week and weekend as an even stronger ridge of high pressure builds off the coast and spreads onshore. With current model projections as they are, much of northern CA and Oregon can expect to see another several days of well above normal temperatures Friday and beyond. /BRC && .AVIATION...Clear skies were observed across much of the region early Sunday morning, with patchy ground fog developing along the Humboldt/Del Norte coast. Marine stratus appears unlikely at this time due to a very shallow moist layer in the low-levels of the atmosphere...and model guidance indicates these conditions will persist through the next 24 hours. However, reduced ceilings and visibility will possible over Del Norte county this morning due to smoke spreading westward from inland wildfires. Conditions may improve slightly during the afternoon as onshore winds develop. Otherwise, VFR conditions are expected over interior Mendocino county in the vicinity of KUKI. && .MARINE...A period of weak north-northwesterlies and average seas is forecast to persist through early next week. Thereafter, surface high pressure will likely build over the northeastern Pacific during Thursday, which will aid in strengthening northerly winds, with occasional gale force gusts occurring over the outer waters. The increase in wind speeds will yield steep seas from 7-11 feet over the outer coastal waters. These conditions are forecast to subside by Saturday afternoon. && .FIRE WEATHER...Hot and very dry conditions are expected once again today throughout the region. As expected, overnight humidity recoveries have been poor from the mid-slopes upward within the thermal belt, and by mid afternoon many areas will once again plummet into the low teens and single digits. Temperatures will also be well above normal, likely reaching near to slightly above 100 degrees. Winds will gradually shift from the east and southeast to westerly as onshore flow develops late morning into the afternoon, with an added upvalley contribution near peak heating. While these winds will be mostly light, some erratic gustiness is expected, particularly by mid afternoon. Meanwhile, a very shallow marine layer will result in exceptionally warm and dry conditions very near the immediate coast. While low lying coastal areas will not be as hot as the interior, many areas will see the warmest temperatures of the year with very low humidity relative to normal. Temperatures will remain above normal through Tuesday, with continued low humidity. However, the marine layer will gradually deepen, providing some relief for coastal areas. After some modest cooling Wednesday and Thursday, even more hot temperatures are expected Friday and beyond. As for smoke dispersion, continued light low level winds will likely result in similar local smoke conditions to what was seen yesterday. However, increasing southerly winds aloft will likely begin to carry the higher level smoke off to the north. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Red Flag Warning until 5 PM PDT this afternoon for CAZ203-204. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 27, 3:36 AM PDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 336 AM PDT Sun Aug 27 2017 CAZ101-103-109-281045- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 336 AM PDT Sun Aug 27 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-106-108-110>113-281045- Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 336 AM PDT Sun Aug 27 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Above normal temperatures can be expected today, likely reaching or exceeding 100 degrees. A moderate risk of heat related illness is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Above normal temperatures will continue through Tuesday, resulting in a low to moderate risk for heat related illness. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-281045- Del Norte Interior-Northern Humboldt Interior- 336 AM PDT Sun Aug 27 2017 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect for extremely low humidities. Above normal temperatures can be expected today, likely reaching near 100 degrees. A low to moderate risk of heat related illness is expected. Smoke may also periodically result in degraded air quality. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Above normal temperatures will continue through Tuesday, resulting in a low to moderate risk for heat related illness. Smoke may also periodically result in degraded air quality. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-281045- Northern Trinity- 336 AM PDT Sun Aug 27 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Above normal temperatures can be expected today, likely reaching or exceeding 100 degrees. A moderate risk of heat related illness is expected. Smoke from wild fires in Siskiyou county may also periodically result in degraded air quality. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Above normal temperatures will continue through Tuesday, resulting in a low to moderate risk for heat related illness. Smoke from wild fires in Siskiyou county may also periodically result in degraded air quality. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in California, 2017Every heat advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.